Pregnancy and birth control pills - is it possible?
Statistics show that as many as 21% of "slip-ups" occur in women using hormonal contraception. In 61% of them the regimen of use was not maintained. 47% of this group forgot to take one tablet during the cycle, and 21% to two.
Sometimes it happens that you have not missed any tablets, but hormone efficacy has been reduced due to the use of antibiotics (responsible for over 20% of unplanned pregnancies), due to diseases associated with vomiting or diarrhea (responsible for 9% of unplanned pregnancies). In addition, the effectiveness of contraceptive pills is reduced by antiepileptic, antifungal, anti-tuberculosis and antiviral drugs, and even some types of herbs.
There is one conclusion - only the correct intake of contraceptive pills and extra protection during doubtful periods (e.g. during antibiotic therapy) may be effective. If you forget about certain rules, pregnancy while taking hormones is possible.
Pregnancy and birth control pills - the first symptoms
If you stop bleeding after finishing the tablet pack, you should do a pregnancy test. The next tablet is not taken, it only checks if fertilization has occurred. This is very important! You must be certain that you are not pregnant before starting the next pack of tablets.
The first signs of pregnancy usually appear later. These include: drowsiness, apathy, irritability, breast tenderness, changes in the appearance of the bust. Read about the first signs of pregnancy.
Risk of taking hormonal tablets during pregnancy
If a woman is still taking hormones despite the pregnancy (usually she is not aware that she is pregnant) there may be a miscarriage, some sources also indicate the risk of serious birth defects.
There is no complete, unambiguous answer on this topic in the medical literature. However, the recommendation is that if you suspect you are pregnant, immediately stop taking the tablets, take a pregnancy test (using a non-prescription strip test available at any pharmacy or determining your HCG level). There is no point in risking your possible continued hormone intake.